Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 11, NWS Denver/Boulder, CO

March 6, 20098 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 6, 2009, 3:50 AM MST for 8 counties in Colorado. It took effect at Mar 6, 2009, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 3:50 AM MST (10:50 UTC)
In effect from
Mar 6, 2009, 10:00 AM MST
Expired
Mar 6, 2009, 6:00 PM MST
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5530 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 061050
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
350 AM MST FRI MAR 6 2009


COZ214-216-241-061900-
/O.NEW.KBOU.FW.W.0011.090306T1700Z-090307T0100Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
350 AM MST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR GUSTY WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...214...216...241.

DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE FOR ONE MORE DAY
...SOUTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED WITH GUSTS UP TO
45 MPH POSSIBLE. RELATIVE HUMIDITIES WILL LIKELY DROP TO AROUND
15 PERCENT BY THIS AFTERNOON. SOUTH PARK AS WELL AS AREAS IN AND
NEAR THE FOOTHILLS OF SOUTHERN JEFFERSON AND DOUGLAS COUNTIES WILL
BE ESPECIALLY SUSCEPTIBLE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
000 
WWUS85 KBOU 061654
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
954 AM MST FRI MAR 6 2009

COZ246-247-070100-
/O.EXA.KBOU.FW.W.0011.090306T1700Z-090307T0100Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
954 AM MST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR 
GUSTY WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...246...247.

DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE FOR ONE MORE DAY ...
SOUTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED WITH GUSTS UP TO
45 MPH POSSIBLE. RELATIVE HUMIDITIES WILL LIKELY DROP TO AROUND
15 PERCENT BY THIS AFTERNOON. EXPECT MOISTURE TO MOVE IN THIS
EARLY EVENING TO INCREASE RELATIVE HUMIDITIES OUT OF THE WARNING
CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ214-216-241-070100-
/O.CON.KBOU.FW.W.0011.090306T1700Z-090307T0100Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
954 AM MST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...214...216...241.

DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE FOR ONE MORE DAY ...
SOUTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED WITH GUSTS UP TO
45 MPH POSSIBLE. RELATIVE HUMIDITIES WILL LIKELY DROP TO AROUND
15 PERCENT BY THIS AFTERNOON. SOUTH PARK AS WELL AS AREAS IN AND
NEAR THE FOOTHILLS OF SOUTHERN JEFFERSON AND DOUGLAS COUNTIES WILL
BE ESPECIALLY SUSCEPTIBLE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KBOU 070048
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
548 PM MST FRI MAR 6 2009

COZ214-216-241-246-247-070200-
/O.EXP.KBOU.FW.W.0011.000000T0000Z-090307T0100Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
548 PM MST FRI MAR 6 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES
...214...216...241...246...247.

WINDS HAVE DECREASED AND HUMIDITIES HAVE INCREASED DURING THE LATE
AFTERNOON HOURS. COOLER TEMPERATURES AND LIGHTER WINDS WILL
PRODUCE A LOWER FIRE DANGER OVER THE WEEKEND.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:20 AM MST, 30 minutes earlier.

Area forecast discussion, Mar 6, 3:20 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 AM MST FRI MAR 6 2009

.SHORT TERM...A STRONG SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER
THE AREA TODAY AHD OF THE UPPER LEVEL TROUGH APPROAHING FM THE
PACIFIC NORTHWEST. IN THE HIGH COUNTRY...MDLS INDICATE WEAK QG
ASCENT ASSOCIATED WITH 120+ KT JET STRETCHING ACROSS WRN AND NRN CO.
SWLY WINDS WL CONTINUE TO FAVOR PRIMARILY ZONE 31 WITH OROGRAPHIC
COMPONENT THROUGH THIS AFTN.  GUSTY SW WINDS WILL CONTINUE TO BE A
PROBLEM ESPECIALLY TO THE SOUTH AND WEST OF DENVER.  AS A RESULT
...HAVE DECIDED TO HOIST A RED FLAG WARNING FOR THE SOUTHERN
FRONT RANGE FOOTHILLS...SOUTH PARK AND PALMER DIVIDE.  AFTN
TEMPERATURES WILL BE A LITTLE COOLER...BUT THE COMBINATION OF GUSTY
WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES WILL CONTINUE THE FIRE
WEATHER THREAT FOR ONE MORE DAY.  FOR TNGT...THE STORM SYSTEM IS
EXPECTED TO DROP INTO THE GREAT BASIN REGION.  THERE WILL BE BETTER
QG ASCENT ASSOCIATED WITH THE UPPER LOW OVER WRN AND NRN CO.  SNOW
WL CONTINUE IN ZONE 31 AND BECOME MORE WIDESPREAD OVER ZONES 33 AND
34.  SNOWFALL IN ZONE 31 COULD REACH ADVISY CRITERIA BUT WL LET THE
DAY SHIFT MAKE THIS FINAL CALL ON THIS HIGHLIGHT SINCE THE BEST
POTENTIAL WILL BE FOR LATE TONIGHT INTO SATURDAY.  ACROSS THE URBAN
CORRIDOR A SFC LOW OVER ECENTRAL CO IS PROGGED TO USHER IN NLY WINDS
AND A COLD FRONT OVERNIGHT.  BEST CHC OF SNOW WILL BE ALONG THE
NORTHERN BORDER.  WL MENTION SLIGHT CHC OF SNOW IN ZONE 38...BUT
KEEP THE REST OF THE PLAINS DRY TIL AFTER 12Z SATURDAY.

.LONG TERM...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA ON
SAT.  IN THE MOUNTAINS FLOW WILL REMAIN SWLY MUCH OF THE DAY BEFORE
SHIFTING TO THE WNW BY LATE AFTN AS THE AXIS OF THE TROUGH PASSES
THROUGH.  CROSS-SECTIONS SHOW DECENT MOISTURE ALONG WITH LAPSE RATES
AROUDN 7 C/KM.  ALSO WLL HAVE FAVORABLE QG ASCENT THRU THE AFTN
HOURS AS WELL WITH THE POTENTIAL FOR SOME BANDED PCPN DUE TO
PLACEMENT OF UPPER LEVEL JET.  WITH SWLY FLOW AT 700 MB THIS WOULD
FAVOR AREAS GENERALLY N OF I-70 FOR SNOW HOWEVER JUST ABOUT ANYWHERE
COULD SEE AMOUNTS FROM 3-6 INCHES.  MAY NEED AN ADVISORY FOR ZONES
31 AND 33.   OVER LOWER ELEVATIONS SFC LOW PRESSURE WILL EXTEND FM
CENTRAL WYOMING INTO SERN CO AS SFC HIGH PRESSURE BUILDS OVER THE
CENTRAL PLAINS.  THIS TYPE OF SFC PTRN TYPICALLY WOULD FAVOR THE
PLAINS FOR PCPN RATHER THAN ALONG THE FRONT RANGE WHICH SHOWS UP
WELL IN THE QG VERTICAL VELOCITY FIELDS.  HOWEVER WITH LAPSE RATES
NEARLY MOIST ADIABATIC...QG ASCENT AND PLACEMENT OF UPPER LEVEL JET
PCPN COULD STILL DVLP IN AND NR THE FOOTHILLS DESPITE UNFAVORABLE
SFC PTRN.  FOR NOW WILL CONTINUE WITH CHC POPS UNTIL IT BECOMES MORE
CLEAR EXACTLY HOW THE OVERALL PTRN WILL SETUP.  WET BULB ZEROS ARE
FCST TO RANGE FROM 5200-5500 FEET SO MOST PCPN WILL PROBABLY FALL AS
SNOW EXCEPT FOR POSSIBLE A MIX BLO 5000 FEET OVER THE PLAINS.  TEMPS
ON SAT WILL BE COOLER WITH HIGHS RANGING FROM THE MID 30S TO LOWER
40S EXCEPT OVER SRN LINCOLN COUNTY WHERE READINGS COULD RISE INTO
THE LOWER 50S SOUTH OF THE FNTL BNDRY.

BY SAT NIGHT THE TROUGH AXIS WILL MOVE STEADILY EAST OF THE AREA.
PCPN MAY LINGER OVER THE PLAINS THRU THE EARLY EVENING HOURS AS QG
VERTICAL VELOCITIES ARE FCST TO LAST THRU ABOUT 03Z BEFORE DRIER AIR
AND DOWNWARD DESCENT DEVELOP.  IN THE MTNS CROSS-SECTIONS SHOW
DECENT MOISTURE THRU 06Z WITH WNW FLOW SO MAY SEE SOME OROGRAPHIC
SNOWS LINGERING THRU THE EVENING HOURS THEN DECREASING AFTER
MIDNIGHT AS DRIER AIR MOVES IN.

ON SUN THE FLOW ALOFT WILL BECOME MORE WLY AND REMAIN RATHER DRY SO
WILL ONLY MENTION A SLIGHT CHC OF -SHSN IN THE MTNS.  OVER THE
PLAINS SHOULD SEE TEMPS WRM BACK TO NR SEASONAL LEVELS.  BY MON THE
FLOW ALOFT WILL BE WSW IN ADVANCE OF ANOTHER UPPER LEVEL TROUGH.
MOISTURE WILL GRADUALLY INCREASE IN THE MTNS WITH IMPROVING LAPSE
RATES SO SCT SHSN WILL BE POSSIBLY BY AFTN.  OVER NERN CO A SFC LOW
WILL DVP OVER SERN CO AS A CDFNT TRIES TO MOVE INTO THE NERN CORNER
BY AFTN.  AS A RESULT COULD SEE QUITE A TEMP CONTRAST WITH READINGS
POSSIBLY HOLING IN THE 30S NR THE CO-NE BRODER WHILE CLOSER TO THE
FOOTHILLS HIGHS RISE INTO THE 50S.   BY MON EVENING THE CDFNT IS
FCST TO MOVE ACROSS ALL OF NERN CO WITH LOW LEVEL UPLSOPE FLOW
DEVELOPING.  MEANWHILE AS THE NEXT UPPER LEVEL TROUGH MOVES ACROSS
AND QG ASCENT INCREASES COULD SEE A BETTER CHC OF SNOW OVER NERN CO
MON NIGHT.  IN THE MTNS SHOULD SEE A GOOD CHC OF SNOW MON NIGHT AS
OROGRAPHICS BECOME MORE FAVORABLE AND DECENT CAA OCCURS WITH TROUGH
PASSAGE.

ON TUE THE FLOW AOFT WILL BE WNW WITH CROSS-SECTIONS SHOWING DRIER
AIR MOVING INTO THE AREA.  850-700 MB TEMPS ARE FCST TO BE AROUND 10
DEGREES C LOWER ON TUE SO HIGHS OVER NERN CO WILL BE IN THE MID 30S
TO LOWER 40S.  BY WED THE FLOW ALOFT WILL REMAIN WNW WITH NOR A LOT
OF MOISTURE PRESENT SO WILL OLY MENTION A SLIGHT CHC OF -SHSN IN THE
MTNS.  850-700 MB TEMPS MODERATE A FEW DEGREES ON WED SO AFTN HIGHS
OVER NERN CO SHOULD GENERALLY BE IN THE 40S.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT. SFC WINDS WILL
BE PRIMARILY SELY THROUGH 21Z THIS AFTN.  NWLY WINDS WILL DEVELOP
AFTER 21Z AS A SURFACE LOW DEVELOPS OVER ECENTRAL CO.  HIGH PRESSURE
AND A COLD FRONT WILL MOVE INTO THE AREA LATE TNGT...AROUND 12Z.
COULD SEE MVFR CONDITIONS AND SOME ISOLD SNOW SHOWERS DEVELOP AT
THAT TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR SOUTH PARK
...THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE FROM 1000 TO
1800...FIRE ZONES 214...216 AND 241.

FMC/RPK
Hazardous weather outlook, Mar 5, 10:27 AM MST, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1027 AM MST THU MAR 05 2009

COZ030>051-061300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1027 AM MST THU MAR 05 2009

..RED FLAG WARNING IN EFFECT TODAY UNTIL 6 PM FOR THE FRONT RANGE
FOOTHILLS...SOUTH PARK AND NORTHEAST PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

DRY...WARM AND WINDY CONDITIONS WILL PREVAIL OVER MUCH OF THE REGION
TODAY.  ALTHOUGH IT WILL NOT BE AS WARM AS YESTERDAY...TEMPERATURES
WILL REMAIN ABOVE NORMALS WITH HIGHS IN THE 60S ACROSS THE NORTHEAST
PLAINS. AS A RESULT A RED FLAG WARNING WILL BE IN EFFECT FOR GUSTY
WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS. THE WINDS WILL
DECREASE THIS EVENING AS A WEAK COLD FRONT MOVES BY.

WESTERLY WINDS OF 20 TO 35 MPH WILL OCCUR TODAY WITH GUSTS TO 50 MPH
IN AND NEAR THE FRONT RANGE FOOTHILLS AND ALONG THE PALMER DIVIDE.
IN THE MOUNTAINS AND HIGH VALLEYS...SOME PRECIPITATION IS EXPECTED
TO DEVELOP BY THIS AFTERNOON.  THERE WILL BE A CHANCE OF SOME LIGHT
SNOW IN THE HIGH COUNTRY...MAINLY NORTH OF INTERSTATE 70...WITH A
CHANCE OF RAIN IN THE VALLEYS OF JACKSON AND GRAND COUNTIES.  STRONG
WINDS CAN BE EXPECTED IN THE MOUNTAINS AS WELL WITH GUSTS TO 75 MPH
IN EXPOSED AREAS ABOVE TIMBERLINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR HIGH FIRE DANGER WILL CONTINUE ON FRIDAY MAINLY
NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE.  A WEATHER SYSTEM
WILL MOVE ACROSS THE AREA LATE FRIDAY NIGHT INTO SATURDAY ALONG WITH
A COLD FRONT.  THIS SYSTEM WILL PRODUCE A GOOD CHANCE OF SNOW IN THE
MOUNTAINS WITH A CHANCE OF RAIN AND SNOW AT LOWER ELEVATIONS ALONG
WITH MUCH COOLER TEMPERATURES.  ANOTHER SYSTEM MAY AFFECT THE AREA
MONDAY NIGHT INTO TUESDAY AND PRODUCE A CHANCE OF SNOW IN THE
MOUNTAINS WITH A SLIGHT CHANCE OF SNOW AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:23 PM MSTWinter Weather AdvisoryBOUGrand, Jackson32 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.